Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Lincoln, IL

May 22, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 2011, 2:59 PM CDT for 4 counties in Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 2:59 PM CDT (19:59 UTC)
Expired
May 22, 2011, 3:45 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties DeWitt County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL

The radar

The Lincoln radar (KILX), 16 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:05 PM CDTHAIL 0.75Elkhart, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:51 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WUUS53 KILX 221959
SVRILX
ILC039-107-115-167-222045-
/O.NEW.KILX.SV.W.0079.110522T1959Z-110522T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 345 PM CDT.

* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM LINCOLN TO ELKHART TO
  SHERMAN...AND MOVING EAST AT 25 MPH. 

  AT 258 PM...TRAINED WEATHER SPOTTERS REPORTED ESTIMATED 65 MPH 
  WIND GUSTS IN ELKHART.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...CLINTON...SHERMAN...BEASON...MOUNT PULASKI...CHESTNUT...
  CORNLAND...KENNEY...LATHAM...WARRENSBURG...MAROA...SPAULDING...
  MIDLAND CITY...HALLSVILLE...ROWELL AND WELDON SPRINGS STATE PARK.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 102 AND 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4024 8885 4000 8897 3987 8907 3985 8982
      3996 8954 4015 8941
TIME...MOT...LOC 1959Z 257DEG 23KT 4010 8937 3999 8944
          3991 8965
WIND...HAIL 70MPH 1.00IN

$$
GEELHART
2 follow-up statements
880 
WWUS53 KILX 222019
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT SUN MAY 22 2011

ILC039-107-115-167-222045-
/O.CON.KILX.SV.W.0079.000000T0000Z-110522T2045Z/
LOGAN IL-MACON IL-SANGAMON IL-DE WITT IL-
319 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DE
WITT...NORTHEASTERN SANGAMON...NORTHWESTERN MACON AND SOUTHERN LOGAN
COUNTIES UNTIL 345 PM CDT...

AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KENNEY TO MOUNT PULASKI TO
CORNLAND...MOVING EAST AT 30 MPH. THE STRONG TO SEVERE STORMS 
EXTEND WESTWARD PAST INTERSTATE 55. 

LOCATIONS IMPACTED INCLUDE...
  CLINTON...KENNEY...WAPELLA...LATHAM...MAROA...WARRENSBURG...ROWELL
  AND WELDON SPRINGS STATE PARK.

THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 102 AND 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4024 8885 4000 8897 3987 8907 3985 8982
      3996 8954 4015 8941
TIME...MOT...LOC 2018Z 265DEG 26KT 4016 8908 4003 8922
          3991 8940
WIND...HAIL 60MPH 1.00IN

$$
GEELHART
300 
WWUS53 KILX 222045
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT SUN MAY 22 2011

ILC039-107-115-167-222055-
/O.EXP.KILX.SV.W.0079.000000T0000Z-110522T2045Z/
LOGAN IL-MACON IL-SANGAMON IL-DE WITT IL-
345 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DE WITT...NORTHEASTERN
SANGAMON...NORTHWESTERN MACON AND SOUTHERN LOGAN COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND 
EASTERN DE WITT COUNTIES...AS WELL AS CENTRAL AND SOUTHWEST 
SANGAMON COUNTIES.

LAT...LON 4024 8885 4000 8897 3987 8907 3985 8982
      3996 8954 4015 8941
TIME...MOT...LOC 2045Z 265DEG 26KT 4018 8882 4005 8897
          3993 8915

$$
GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:11 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 22, 12:11 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CDT SUN MAY 22 2011

.DISCUSSION...
ISSUED 1023 AM CDT SUN MAY 22 2011

PRIMARY FORECAST CONCERN IS WITH SEVERE WEATHER POTENTIAL. MOST
RECENT SPC OUTLOOK HAS THE NORTHWEST 2/3 OF THE CWA AS PART OF A
MODERATE RISK OF SEVERE WEATHER.

LARGE AREA OF CLEAR SKIES HAS BEEN OVER MUCH OF THE CWA THIS
MORNING...EXCEPT FOR SOME SCATTERED SHOWERS/THUNDERSTORMS NEAR
I-70 NORTHEAST TO NEAR DANVILLE. NORTHWEST HALF OF THE CWA STILL
RATHER CAPPED PER LATEST LAPS ANALYSIS...BUT CAP SHOULD ERODE
QUICKLY THROUGH EARLY AFTERNOON. MODIFYING THE 12Z ILX SOUNDING
FOR AFTERNOON CONDITIONS YIELDS CAPE VALUES OVER 3000 J/KG AND NO
CAP BY 21Z. ANALYSIS OF SRH...LAPSE RATES...VGP...AND BRN SHEAR
FROM THE LATEST NAM MODEL IS SUPPORTIVE OF SUPERCELL DEVELOPMENT
ALONG EITHER SIDE OF THE MISSISSIPPI RIVER BY LATE AFTERNOON.
MAIN QUESTION IS WITH TIMING OF DEVELOPMENT. LATEST NAM MODEL
SUGGESTS THE STORMS WOULD BE AS FAR EAST AS I-55 BY MID
AFTERNOON...WITH THE HRRR...RUC AND 4KM ARW/NMM MODELS KEEPING
THINGS WEST OF GALESBURG AND RUSHVILLE UNTIL LATE AFTERNOON. NO
OBVIOUS FORCING MECHANISM AS FAR EAST AS I-55 AT THAT TIME...SO
WILL LEAN MORE TOWARD THE TIMING ON THE OTHER MODELS FOR NOW.

ZONE/GRID UPDATE EARLIER WAS PRIMARILY DONE TO REFLECT THE SHOWER
TRENDS IN EAST CENTRAL ILLINOIS...AS WELL AS UPDATE WEATHER GRIDS
TO MENTION SEVERE THREAT. TEMPERATURES AND WINDS STILL LOOK GOOD.

GEELHART

&&

.AVIATION...
ISSUED 1211 PM CDT SUN MAY 22 2011

LITTLE CHANGE MADE TO PREVIOUS TAF SET. MAIN CONCERN REMAINS WITH
THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING.
INDIVIDUAL STORMS INITIALLY WILL BE CAPABLE OF PRODUCING WINDS
OVER 50 KNOTS AS WELL AS HAIL...THEN WILL TRANSITION MORE INTO A
SOLID LINE AS THE STORMS PUSH FURTHER EAST ACROSS THE TAF SITES.
MOST LIKELY TIME FRAME FOR THE WORST OF THE STORMS APPEARS TO BE
AS EARLY AS 23-24Z AROUND KPIA/KSPI...RANGING TO AROUND 02-03Z
AROUND KDEC/KCMI. ONCE THE LINE PASSES...VFR CONDITIONS TO
PREVAIL. INCREASING PRESSURE GRADIENT LATE IN THE PERIOD SHOUD
ALLOW GUSTS TO REACH 20-25 KNOTS AGAIN BY LATE MONDAY MORNING.

GEELHART

&&

.PREV DISCUSSION...
ISSUED 330 AM CDT SUN MAY 22 2011

UNSETTLED WEATHER PATTERN EXPECTED THROUGH MID WEEK ACROSS CENTRAL
IL. SPC CONTINUES SLIGHT RISK OF SEVERE STORMS TODAY AND SHIFTS
SLIGHT RISK SOUTH OF I-70 MON AND TUE. 00Z MODELS ARE IN DECENT
AGREEMENT NEXT FEW DAYS AND EVEN 00Z GFS AND ECMWF IN FAIR
AGREEMENT WITH HANDLING UPPER LEVEL LOW MOVING INTO IL DURING
MID WEEK. BUT QPF FIELDS WITH MCS/S CONTINUE TO VARY BETWEEN
MODELS AND FROM ONE MODEL RUN TO THE NEXT...SO CONFIDENCE IN
RAINFALL AMOUNTS EACH PERIOD IS LOW. HPC PAINTS HEAVY QPF OVER
CENTRAL AND SW IL INTO MO NEXT 5 DAYS SO FLOOD POTENTIAL WILL
LIKELY INCREASE THROUGH MID WEEK.

SHORT TERM...TODAY THROUGH TUESDAY NIGHT.

WEAKENING MCS WITH ASSOCIATED SCATTERED THUNDERSTORMS MOVING EAST
ACROSS EASTERN IA...NE MO INTO NW IL TOWARD THE IL RIVER WITH A
THUNDERSTORM NORTH OF PEORIA AND FROM QUINCY WEST. RADAR MOSAIC
SHOWS OUTFLOW BOUNDARY JUST EAST OF THE IL RIVER AND SHOWED THE
WARM FRONT LIFTING NE OF DANVILLE AROUND 1 AM WHEN SE WINDS
SHIFTED SOUTH. STRONG 995 MB LOW PRESSURE WAS OVER CENTRAL SD WITH
ITS WARM FRONT OVER FAR NE IL NEAR CHICAGO. FAIRLY MOIST DEWPOINTS
OVER CENTRAL/SE IL FROM 60-65F WITH SOUTH WINDS 5 TO 15 MPH. ALOFT
UPPER LEVEL RIDGE THAT WAS OVER IL 24 HOURS AGO HAD SHIFTED EAST
INTO THE APPALACHIANS WHILE STRONG 553 DM 500 MB LOW WAS ALONG THE
SD/NE BORDER PUTTING IL IN A SW UPPER LEVEL FLOW.

MODELS CONTINUE TO BRING STRONG SURFACE AND UPPER LEVEL LOW INTO
NORTHERN WI BY DAWN MONDAY. AIR MASS IN WARM SECTOR OVER CENTRAL
IL GETS QUITE UNSTABLE BY AFTERNOON WITH CAPES ELEVATING BETWEEN
2000 AND 3500 J/KG AND HIGHEST SE OF THE IL RIVER. ISOLATED TO
SCATTERED CONVECTION TO OCCUR THIS MORNING OVER CENTRAL IL AND
EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP DURING MID/LATE
AFTERNOON ESPECIALLY OVER THE IL RIVER VALLEY. SPC HAS ALL OF AREA
IN A SLIGHT RISK THIS AFTERNOON AND EVENING WITH 30% CHANCE OF
VERY LARGE HAIL 2 INCH OR LARGE WEST OF I-57...30% OF DAMAGING
WIND GUSTS FROM THE IL RIVER SE AND 10% RISK OF STRONG TORNADOES
OVER THE IL RIVER VALLEY. HIGHS IN THE MID TO UPPER 80S WITH MUGGY
DEWPOINTS IN THE MID TO UPPER 60S BY AFTERNOON. BREEZY S/SW WINDS
15 TO 25 MPH AND GUSTS TO 30 MPH BY AFTERNOON.

CONVECTION CHANCES TO DIMINISH OVERNIGHT BUT EXPECT MORE TO
DEVELOP BY MON AFTERNOON WITH ANOTHER WARM AND HUMID DAY WITH
HIGHS IN THE LOW TO MID 80S EXPECTED WITH COLD FRONT SETTLING
SOUTHWARD INTO NORTHERN IL. SPC SHIFTED SLIGHT RISK OF SEVERE
STORMS SOUTH OF I-70 WHERE AIR MASS MORE UNSTABLE. FRONTAL
BOUNDARY APPEARS TO PRESS INTO SOUTHERN IL BY TUE AND THEN BECOME
MORE ACTIVE WITH SHORT WAVES AND LOW PRESSURE MOVING ALONG IT. SO
LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS SHIFT NORTHWARD FROM
SOUTHERN IL INTO CENTRAL IL BY TUE. SPC CONTINUES SLIGHT RISK OF
SEVERE STORMS SOUTH OF I-70 TUE. NOT AS WARM OVER CENTRAL IL TUE
WITH HIGHS RANGING FROM LOWER 70S FROM I-74 NORTH TO THE UPPER 70S
AND LOWER 80S IN SE IL.

LONG TERM...WEDNESDAY THROUGH SATURDAY.

ANOTHER STRONG CUTOFF UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW
TO EMERGE OVER THE CENTRAL PLAINS BY WED AND MOVE INTO IL THU.
THIS TO LIKELY BRING MORE SHOWERS AND THUNDERSTORMS TO CENTRAL AND
SE IL WITH HEAVY RAINS ALSO A THREAT. WILL CONTINUE A TEMP
GRADIENT FROM COOLER READINGS NORTH TO WARMER READINGS SOUTH
DURING MID WEEK. UPPER LEVEL LOW WEAKENS AS IT SHIFTS EAST OF IL
FRI BUT ANOTHER UPPER LEVEL LOW/TROF TO SETTLE INTO THE MIDWEST NEXT
WEEKEND KEEPING A CHANCE OF SHOWERS AROUND ALONG WITH BELOW NORMAL
TEMPS.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 11:34 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1134 AM CDT SUN MAY 22 2011

ILZ036-040-041-047-049-050-231100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1134 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER
70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND
TORNADOES. THE STORMS SHOULD BEGIN TO FORM EARLY THIS AFTERNOON
ACROSS MISSOURI AND IOWA...THEN MOVE INTO ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAINS.

WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL...
ALTHOUGH IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EARLY
EVENING...MOST LIKELY THROUGH ABOUT 8 PM.

ILZ027>031-037-038-042-043-048-051-231100-
DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-
TAZEWELL-WOODFORD-
1134 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER
70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND
TORNADOES. THE STORMS SHOULD BEGIN TO FORM EARLY THIS AFTERNOON
ACROSS MISSOURI AND IOWA...THEN MOVE INTO ILLINOIS. AREAS FROM
JACKSONVILLE TO PEORIA WILL BE AFFECTED FIRST...WITH THE STORMS
MOVING TOWARD THE I-55 CORRIDOR DURING THE LATE AFTERNOON OR EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH MID
EVENING...MOST LIKELY BETWEEN 2 PM AND 10 PM.

ILZ044>046-052>057-061-231100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
1134 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. ALTHOUGH SOME
STORMS ARE POSSIBLE THIS AFTERNOON...THE MAIN SEVERE WEATHER
THREAT WILL BE THIS EVENING...THROUGH SHORTLY AFTER MIDNIGHT. SOME
OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...GOLF
BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY
RAINS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...MAINLY BETWEEN 8 PM AND 2 AM.

ILZ062-063-066>068-071>073-231100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1134 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WHILE A FEW STORMS
ARE POSSIBLE THIS AFTERNOON...THE MAIN SEVERE WEATHER RISK WILL BE
TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE
AS WELL.

LINGERING FLOODING ALONG THE WABASH RIVER IS EXPECTED TO SUBSIDE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY...
WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS MONDAY
AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE
STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...FREQUENT
LIGHTNING AND HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BETWEEN 10 PM AND 4 AM.

GEELHART

In the hours before

Local storm report, May 22, 2:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             1 S MANITO              40.41N 89.78W
05/22/2011  M1.75 INCH       MASON              IL   MESONET

0146 PM     HAIL             1 NNW TREMONT           40.54N 89.50W
05/22/2011  M1.00 INCH       TAZEWELL           IL   MESONET

0205 PM     HAIL             JACKSONVILLE            39.73N 90.23W
05/22/2011  M1.00 INCH       MORGAN             IL   MESONET

0210 PM     HAIL             DEER CREEK              40.63N 89.33W
05/22/2011  M1.00 INCH       TAZEWELL           IL   EMERGENCY MNGR

0215 PM     HAIL             GOODFIELD               40.63N 89.27W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

&&

JRP
Local storm report, May 22, 2:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
234 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     8 E PETERSBURG          40.01N 89.70W
05/22/2011  M66 MPH          MENARD             IL   MESONET

0231 PM     HAIL             SECOR                   40.74N 89.14W
05/22/2011  M1.50 INCH       WOODFORD           IL   EMERGENCY MNGR

0226 PM     HAIL             1 S EUREKA              40.70N 89.28W
05/22/2011  M1.00 INCH       WOODFORD           IL   EMERGENCY MNGR

&&

JRP
Local storm report, May 22, 2:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             MIDDLETOWN              40.10N 89.59W
05/22/2011  M1.00 INCH       LOGAN              IL   EMERGENCY MNGR

0233 PM     HAIL             1 NW ATHENS             39.97N 89.74W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

&&

JRP
Local storm report, May 22, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             2 E SECOR               40.74N 89.10W
05/22/2011  M0.75 INCH       WOODFORD           IL   EMERGENCY MNGR

&&

JRP
Local storm report, May 22, 2:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HEAVY RAIN       8 E PETERSBURG          40.01N 89.70W
05/22/2011  M1.39 INCH       MENARD             IL   MESONET

            30 MINUTE RAINFALL

0244 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
05/22/2011  M0.75 INCH       MENARD             IL   MESONET

0229 PM     HAIL             1 S LINCOLNS NEW SALEM  39.96N 89.84W
05/22/2011  M0.75 INCH       MENARD             IL   TRAINED SPOTTER

&&

JRP
Local storm report, May 22, 2:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     ELKHART                 40.02N 89.48W
05/22/2011  E65 MPH          LOGAN              IL   EMERGENCY MNGR

0245 PM     HAIL             ATHENS                  39.96N 89.72W
05/22/2011  M1.00 INCH       MENARD             IL   LAW ENFORCEMENT

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:26 AM CDTSpecial Weather StatementILXPiatt64 min
May 22, 8:08 AM CDTSpecial Weather StatementILXClark, Coles, Cumberland82 min
May 22, 1:08 PM CDTSpecial Weather StatementILXTazewell52 min
May 22, 1:11 PM CDTSevere Thunderstorm WarningILXMason, Tazewell34 min
May 22, 1:35 PM CDTSevere Thunderstorm WarningILXCass, Mason, Menard, Morgan, Sangamon55 min
May 22, 1:39 PM CDTSevere Thunderstorm WarningILXTazewell, Woodford36 min
May 22, 1:44 PM CDTSevere Thunderstorm WarningILXMorgan16 min
May 22, 1:52 PM CDTSevere Thunderstorm WarningILXMorgan, Scott38 min
May 22, 2:08 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford37 min
May 22, 2:29 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon46 min
May 22, 2:38 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell52 min
May 22, 2:43 PM CDTSevere Thunderstorm WarningILXMorgan32 min
May 22, 3:06 PM CDTSevere Thunderstorm WarningILXSangamon39 min
May 22, 3:24 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean66 min
May 22, 3:29 PM CDTSevere Thunderstorm WarningILXDeWitt, Piatt46 min
May 22, 3:43 PM CDTSevere Thunderstorm WarningILXSangamon47 min
May 22, 4:14 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt28 min
May 22, 5:24 PM CDTSevere Thunderstorm WarningILXKnox27 min
May 22, 6:00 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell30 min
May 22, 6:07 PM CDTSevere Thunderstorm WarningILXKnox38 min
May 22, 6:08 PM CDTSpecial Weather StatementILXSchuyler37 min
May 22, 6:30 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford45 min
May 22, 6:43 PM CDTSevere Thunderstorm WarningILXFulton33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.